Mother of 9yr.old son with ADHD

Elizabeth - posted on 08/14/2015 ( 2 moms have responded )

3

0

1

Hi there, I am new to this site and Im seeking support from other moms who have struggled or are struggling with a son with ADHD. I am struggling with the idea of medication for him when there are many who are telling me to try diet modifications first. I am a working mom, with a 2 yr old, a husband with Epilepsy and now a son with ADHD. I am not new to this, because my 19 yr old son was diagnosed in the 3rd grade, just like his 9 yr old brother now. My oldest had some severe reactions to Strettera and we took him off. Once he entered middle school he did really well and no longer needed meds. As he was going into college he asked to be put back on meds to help him with focusing in school and they put him on Vyvanse. He said he did feel any difference and he refused to try anything else again and hasn't gone back to try anything new. He has been managing I suppose, but I see his ADHD in other aspects of his young adult life.

Now I have my other son with ADHD and this Dr. we are seeing has prescribed him Risperadol (sp?) and I was reading the side affects and I don't like them. Weight gain (my son is 9 and weighs 96 lbs! is 97% on the charts for his age group, 86% for his height) I don't need him to gain anymore weight! But he needs something because he struggles in school, he actually failed 3rd grade, had to go to summer school, where he failed math again, but barely passed reading. Homework is a nightmare at home. He cries, throws fits, seems to not understand logic and it ends up that we have to spank him for him to snap out of his fit and FOCUS! And I want to run away from home and never return! Can anyone help me!!!!

2 Comments

View replies by

Elizabeth - posted on 08/16/2015

3

0

1

yes, that was my concern also. Thank you. I have also been looking into the Feingold diet program. Seems very overwhelming, not sure if I could do this or not. But, I could start small and see if it helps some. I just have so much going on that this seems stressful.

♫ Shawnn ♪♫♫ - posted on 08/14/2015

13,264

21

2015

You can ask if there are other recommended meds, but I have to point out that the side effects don't affect everyone on the meds. I, personally would be concerned about Risperdol (sp?) because of the gynochomastia that has been discovered (males developing breasts).

Always, if you are concerned about a med, you have the right to ask your physician questions and ask for other recommendations.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms